However, side effects of the medication can include shakiness, a faster heartbeat, headaches, and muscle cramps, which are considered “not dangerous”, but other signs are. A blue reliever inhaler works by relaxing the muscles of the airways into the lungs. It can help relieve symptoms of breathlessness, coughing and wheezing.
Available on prescription only, people are advised to carefully follow the instructions to use the inhaler correctly.
Even the NHS admitted “inhalers can be difficult to use”, and “mistakes in technique can mean very little of the medicine gets into your lungs – where you need it”.
Used correctly, salbutamol is considered safe and effective, with very few side effects.
However, you need to “contact your doctor straight away” if you suffer from “serious side effects”.
READ MORE: BBC Weather: Europe heatwave intensifies as temperatures set to spike
Some people might have an allergic reaction to salbutamol, which requires a prompt call to 999 or a trip to your nearest A&E department.
Signs of an allergic reaction include itchy, red, swollen, blistered or peeling skin.
Another indication of an allergic reaction to the medication includes difficulty breathing or talking.
Moreover, your mouth, face, lips, tongue or throat may start to swell after using the blue inhaler.
As for less mild side effects, such as shakiness, the NHS provided guidance on how to best manage this “non dangerous” side effects.
“See if your asthma or COPD symptoms get better with just one puff of your inhaler rather than two,” the NHS began.
“If you find you need two puffs for symptom relief, be reassured that the shakiness will wear off after a short time.”
When it comes to experiencing a faster heartbeat, you must talk to your doctor or nurse if this occurs on a regular basis.
“You may need your treatment reviewed so that you do not need to use your salbutamol as often,” the NHS pointed out.
If you experience headaches while taking puffs of your blue inhaler, you’re advised to rest and to drink plenty of fluids, while avoiding excessive alcohol consumption.
If the headaches persist for a week or longer, or can be described as “severe”, your doctor needs to know about it.
Credit: Source link